Alert archive / Missouri / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Kansas City, MO

March 30, 201437 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Mar 30, 2014, 3:53 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Mar 30, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 3:53 AM CDT (08:53 UTC)
In effect from
Mar 30, 2014, 12:00 PM CDT
Expired
Mar 30, 2014, 7:01 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS83 KEAX 300853
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 AM CDT SUN MAR 30 2014

...CRITICAL FIRE DANGER EXPECTED TODAY ACROSS THE AREA...

.CRITICAL FIRE DANGER IS EXPECTED THIS AFTERNOON AS VERY STRONG
SOUTHERLY WINDS DEVELOP. WINDS ARE EXPECTED TO PICK UP BY LATE MORNING
BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ACROSS EASTERN
KANSAS...WESTERN MISSOURI...AND CENTRAL MISSOURI. COUPLE THESE WINDS
WITH RELATIVE HUMIDITY VALUES DROPPING TO AROUND 25 PERCENT THIS
AFTERNOON AS WELL AS DRY FUELS AND CURED GRASSES AND THIS WILL
RESULT IN EXTREME FIRE BEHAVIOR.

KSZ025-057-060-102>105-MOZ001-002-011-012-020-028-029-037>040-
043>046-053-054-301700-
/O.NEW.KEAX.FW.W.0011.140330T1700Z-140331T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-PLATTE-CLAY-
JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-
BATES-HENRY-
353 AM CDT SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...
002...011...012...020...025...028...029...037...038...039...040...
043...044...045...046...053...054...057...060...102...103...
104 AND 105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING FOR STRONG AND GUSTY WINDS AS WELL AS LOW
HUMIDITY VALUES...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER 
  ZONE 020 BUCHANAN...FIRE WEATHER ZONE 028 PLATTE...FIRE 
  WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 037 JACKSON...FIRE 
  WEATHER ZONE 038 LAFAYETTE...FIRE WEATHER ZONE 039 SALINE...
  FIRE WEATHER ZONE 040 HOWARD...FIRE WEATHER ZONE 043 CASS...
  FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 
  PETTIS...FIRE WEATHER ZONE 046 COOPER...FIRE WEATHER ZONE 053 
  BATES AND FIRE WEATHER ZONE 054 HENRY.

* WINDS...VERY STRONG SOUTHERLY WINDS WILL PICK UP BY LATE MORNING.
  WINDS WILL BE SUSTAINED BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...THIS AFTERNOON

* RELATIVE HUMIDITY...HUMIDITY VALUES WILL DROP TO AROUND 25 PERCENT
  DURING THE AFTERNOON HOURS ACROSS EASTERN KANSAS...WESTERN
  MISSOURI...AND CENTRAL MISSOURI.

* TEMPERATURES...IN THE LOW TO MID 70S.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL SPREAD
  RAPIDLY FROM SOUTH TO NORTH AND QUICKLY BURN OUT OF CONTROL.
  OUTDOOR BURNING SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
751 
WWUS83 KEAX 301533
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1033 AM CDT SUN MAR 30 2014

...CRITICAL FIRE DANGER EXPECTED TODAY ACROSS THE AREA...

.CRITICAL FIRE DANGER IS EXPECTED THIS AFTERNOON AS VERY STRONG
SOUTHERLY WINDS DEVELOP. WINDS ARE EXPECTED TO PICK UP BY LATE
MORNING BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ACROSS
EASTERN KANSAS...WESTERN MISSOURI...AND CENTRAL MISSOURI. COUPLE
THESE WINDS WITH RELATIVE HUMIDITY VALUES DROPPING TO AROUND
25 PERCENT THIS AFTERNOON AS WELL AS DRY FUELS AND CURED GRASSES
AND THIS WILL RESULT IN EXTREME FIRE BEHAVIOR.

KSZ025-057-060-102>105-MOZ001-002-011-012-020-028-029-037>040-
043>046-053-054-302345-
/O.CON.KEAX.FW.W.0011.140330T1700Z-140331T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-PLATTE-CLAY-
JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-
BATES-HENRY-
1033 AM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE
WEATHER ZONES 001...002...011...012...020...025...028...029...
037...038...039...040...043...044...045...046...053...054...057...
060...102...103...104 AND 105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER 
  ZONE 020 BUCHANAN...FIRE WEATHER ZONE 028 PLATTE...FIRE 
  WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 037 JACKSON...FIRE 
  WEATHER ZONE 038 LAFAYETTE...FIRE WEATHER ZONE 039 SALINE...
  FIRE WEATHER ZONE 040 HOWARD...FIRE WEATHER ZONE 043 CASS...
  FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 
  PETTIS...FIRE WEATHER ZONE 046 COOPER...FIRE WEATHER ZONE 053 
  BATES AND FIRE WEATHER ZONE 054 HENRY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON

* RELATIVE HUMIDITY...25 TO 30 PERCENT.

* TEMPERATURES...LOWER TO MIDDLE 70S.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  SPREAD RAPIDLY FROM SOUTH TO NORTH AND QUICKLY BURN OUT OF 
  CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
906 
WWUS83 KEAX 301812
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT SUN MAR 30 2014

...CRITICAL FIRE DANGER EXPECTED TODAY ACROSS THE AREA...

.CRITICAL FIRE DANGER IS ONGOING THIS AFTERNOON AS VERY STRONG
SOUTHERLY WINDS DEVELOP. WINDS ACROSS FAR NORTHEASTERN KANSAS AND
NORTHWESTERN MISSOURI WILL INCREASE THROUGH THE REST OF THE AFTERNOON
TO BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. COUPLE THESE WINDS
WITH RELATIVE HUMIDITY VALUES DROPPING TO AROUND 25 PERCENT THIS
AFTERNOON AS WELL AS DRY FUELS AND CURED GRASSES AND THIS WILL RESULT
IN EXTREME FIRE BEHAVIOR. ACROSS NORTHERN AND NORTH CENTRAL MISSOURI
RH VALUES APPEAR TO BE MIXING OUT A BIT STRONGER THAN
ANTICIPATED...SO ANTICIPATE THE RH VALUES TO DROP TO BETWEEN 20 AND
25 PERCENT THIS AFTERNOON. WINDS WILL NOT BE QUITE AS STRONG ACROSS
THAT AREA AS SOUTH SOUTHWEST WINDS WILL RANGE BETWEEN 15 AND 25
MPH...WITH GUSTS APPROACHING 30 MPH. THE WINDS WILL STAY GUSTY
OVERNIGHT...BUT EVENING AND OVERNIGHT COOLING WILL ALLOW RH VALUES TO
INCREASE TO ABOVE CRITICAL THRESHOLDS SHORTLY AFTER SUNSET. 

MOZ003>008-013>017-021>025-030>033-310000-
/O.EXA.KEAX.FW.W.0011.000000T0000Z-140331T0000Z/
WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DE KALB-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
RAY-CARROLL-CHARITON-RANDOLPH-
112 PM CDT SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY 
CONDITIONS AND GUSTY WINDS FOR FIRE WEATHER ZONES 003...004...005...
006...007...008...013...014...015...016...017...021...022...023...
024...025...030...031...032 AND 033...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING FOR DRY CONDITIONS AND GUSTY WINDS...WHICH
IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN MISSOURI...FIRE WEATHER ZONE 003 WORTH... 
  FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 
  HARRISON... FIRE WEATHER ZONE 006 MERCER...FIRE WEATHER ZONE 
  007 PUTNAM... FIRE WEATHER ZONE 008 SCHUYLER...FIRE WEATHER 
  ZONE 013 DE KALB... FIRE WEATHER ZONE 014 DAVIESS...FIRE 
  WEATHER ZONE 015 GRUNDY... FIRE WEATHER ZONE 016 SULLIVAN...
  FIRE WEATHER ZONE 017 ADAIR... FIRE WEATHER ZONE 021 CLINTON...
  FIRE WEATHER ZONE 022 CALDWELL... FIRE WEATHER ZONE 023 
  LIVINGSTON...FIRE WEATHER ZONE 024 LINN MO...FIRE WEATHER ZONE 
  025 MACON...FIRE WEATHER ZONE 030 RAY... FIRE WEATHER ZONE 031 
  CARROLL...FIRE WEATHER ZONE 032 CHARITON AND FIRE WEATHER ZONE 
  033 RANDOLPH.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE LOWER 70S.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  SPREAD RAPIDLY FROM SOUTH TO NORTH AND QUICKLY BURN OUT OF 
  CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ025-057-060-102>105-MOZ001-002-011-012-020-028-029-037>040-
043>046-053-054-310000-
/O.CON.KEAX.FW.W.0011.000000T0000Z-140331T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-PLATTE-CLAY-
JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-
BATES-HENRY-
112 PM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE
WEATHER ZONES 001...002...011...012...020...025...028...029...
037...038...039...040...043...044...045...046...053...054...057...
060...102...103...104 AND 105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER 
  ZONE 020 BUCHANAN...FIRE WEATHER ZONE 028 PLATTE...FIRE 
  WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 037 JACKSON...FIRE 
  WEATHER ZONE 038 LAFAYETTE...FIRE WEATHER ZONE 039 SALINE...
  FIRE WEATHER ZONE 040 HOWARD...FIRE WEATHER ZONE 043 CASS...
  FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 
  PETTIS...FIRE WEATHER ZONE 046 COOPER...FIRE WEATHER ZONE 053 
  BATES AND FIRE WEATHER ZONE 054 HENRY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS AFTERNOON

* RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT.

* TEMPERATURES...LOWER TO MIDDLE 70S.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  SPREAD RAPIDLY FROM SOUTH TO NORTH AND QUICKLY BURN OUT OF 
  CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
873 
WWUS83 KEAX 302111
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT SUN MAR 30 2014

...CRITICAL FIRE DANGER EXPECTED TODAY ACROSS THE AREA...

.CRITICAL FIRE DANGER IS ONGOING THIS AFTERNOON AS VERY STRONG
SOUTHERLY WINDS DEVELOP. WINDS ACROSS FAR NORTHEASTERN KANSAS AND
NORTHWESTERN MISSOURI WILL INCREASE THROUGH THE REST OF THE
AFTERNOON TO BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. COUPLE
THESE WINDS WITH RELATIVE HUMIDITY VALUES DROPPING TO AROUND
20 PERCENT THIS AFTERNOON AS WELL AS DRY FUELS AND CURED GRASSES
AND THIS IS RESULTING IN EXTREME FIRE BEHAVIOR. ACROSS NORTHERN
AND NORTH CENTRAL MISSOURI RH VALUES APPEAR TO BE MIXING OUT A
BIT STRONGER THAN ANTICIPATED...SO ANTICIPATE THE RH VALUES TO
DROP TO BETWEEN 18 AND 25 PERCENT THIS AFTERNOON. WINDS WILL NOT
BE QUITE AS STRONG ACROSS THAT AREA AS SOUTH SOUTHWEST WINDS WILL
RANGE BETWEEN 15 AND 25 MPH...WITH GUSTS APPROACHING 30 MPH. THE
WINDS WILL STAY GUSTY OVERNIGHT...BUT EVENING AND OVERNIGHT
COOLING WILL ALLOW RH VALUES TO INCREASE TO ABOVE CRITICAL
THRESHOLDS SHORTLY AFTER SUNSET.

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-310000-
/O.CON.KEAX.FW.W.0011.000000T0000Z-140331T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
411 PM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR DRY CONDITIONS AND GUSTY WINDS FOR FIRE WEATHER ZONES 003...
004...005...006...007...008...013...014...015...016...017...021...
022...023...024...025...030...031...032 AND 033...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE 
  WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER...
  FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...
  FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 
  SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER 
  ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER 
  ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER 
  ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER 
  ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE 
  WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE...
  FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD...
  FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON 
  MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 
  COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 
  HENRY.

* WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...REST OF THIS AFTERNOON INTO THIS EVENING

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE LOWER TO MIDDLE 70S.

* IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  SPREAD RAPIDLY FROM SOUTH TO NORTH AND QUICKLY BURN OUT OF 
  CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
775 
WWUS83 KEAX 310001
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT SUN MAR 30 2014



KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-310115-
/O.CAN.KEAX.FW.W.0011.000000T0000Z-140331T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
701 PM CDT SUN MAR 30 2014

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 001...
002...003...004...005...006...007...008...011...012...013...014...
015...016...017...020...021...022...023...024...025...025...028...
029...030...031...032...033...037...038...039...040...043...044...
045...046...053...054...057...060...102...103...104 AND 105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE RED FLAG WARNING.

WINDS WILL DIMINISH SLIGHTLY THROUGH THE OVERNIGHT HORUS AS
TEMPERATURES COOL AND HUMIDITY VALUES RISE. THEREFORE THE RED FLAG
WARNING WAS ALLOWED TO EXPIRE AT 7 PM. 

$$

CUTTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 29, 10:54 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Mar 29, 10:54 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1054 PM CDT Sat Mar 29 2014

.DISCUSSION...
Issued at 308 PM CDT SAT MAR 29 2014

Looks like the forecast will be filled with more busy days than
quiet days as we move into the new week. Today has been a relatively
quiet weather day as surface ridging slides across the region. With
little mixing, temperatures have risen into the low to middle 50s.

Tonight: Temperatures will quickly fall overnight, but likely begin
to stabilize or rise after midnight as southwesterly winds begin to
increase and cirrus spreads into the region.

Sunday: A few weather hazards on Sunday, primarily in the form of
strong winds and fire weather. See the separate fire weather section
for further fire weather details. Through the day on Sunday, a
reasonably strong upper trough will begin crossing the southwest
CONUS, moving into the Central Rockies on Sunday. This system is
expected to interact with a strong trough dropping south out of
Canada, and the increased baroclinic zone will result in the rapid
intensification of the upper trough and development of a strong
surface low by Sunday night. Prior to this system ejecting eastward,
a strong LLJ will enter the Plains pushing a very warm layer of air
eastward. We'll quickly begin to mix Sunday morning, and will begin
to tap into this layer of strong flow aloft by mid-day. The
combination of downward momentum transfer along with an increasing
surface pressure gradient will result in near to above advisory level
winds over the western third of the CWA. Temperatures, absent some
impact from cirrus, should top out in the 70s for most areas, with
some questions on the NERN CWA which may not see the strong
southwesterly winds until very late in the afternoon.

Sunday night-Monday: As the upper trough ejects into the Plains,
model guidance continues to hint at a surge of mid-level moisture
moving through the area by Monday morning. Another strong LLJ could
provide enough spark to produce quick moving scattered elevated
convection into Monday morning. With storms rooted AOA 750 mb,
elevated instability levels are only 200-600 J/KG, so not
anticipating severe weather. A weak prefrontal trough/dryline followed
by a much stronger surface cold front will begin to race through the
CWA during the day on Monday as a major blizzard forms over the
Dakotas. I am anticipating a quick jump into the lower to middle 70s by
Monday afternoon. With meager surface moisture not expecting
widespread redevelopment Monday afternoon ahead of the front, but
couldn't rule out an isolated storm in the eastern zones. The other
concern on Monday will be very strong winds initial behind the front.
Latest guidance suggests a brief window of advisory level winds
Monday evening.

Tuesday: High pressure will move into the central US providing cooler
but quiet weather for Tuesday.

Wednesday: Our quiet spell won't last for long as yet another upper
trough swings through the southwest CONUS. This wave will bring deep
southwesterly flow and transport elevated moisture levels into the
region by Tuesday night. Strong isentropic lift spells out high
precipitation chances heading into Wednesday, with the potential for
elevated svr storms through daybreak Wednesday.

Concerns then focus on the development of a surface warm front and
how far north this front will lift on Wednesday. The GFS/ECWMF/GEM
continue to show differences in the track of the wave and the
resultant boundary, with the GFS much further north than the EC/GEM. The
positioning of this front will need to be monitored closely as severe
weather chances late Wednesday and Wednesday night will be highly
dependent. Regardless of the solution, it looks like highly
beneficial rainfall could be headed our way.

Thursday-Saturday: With growing model inconsistencies in the model
guidance beyond Wednesday, only minor changes to the populated
forecast. At this point, a slight preference towards the EC/GEM
solutions than of the GFS.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1054 PM CDT SAT MAR 29 2014

VFR conditions will prevail for the next 24 hours. Only issue to
watch will be the increase in winds. Low level wind shear will start
early Sunday morning, but as it mixes out after sunrise strong and
gusty surface winds will appear. Expect strong and gusty winds to
persist through the day and well into the overnight hours of Sunday.

&&

.FIRE WEATHER...
Issued at 608 AM CDT SAT MAR 29 2014

High concerns for fire weather on Sunday as strong winds overtake the
region in the afternoon. The biggest forecast concerns are hinged
on dew points in the afternoon. Have lowered dew points several
degrees over populated/previous forecast. Soundings continue to
indicate a rather dry layer of air above the boundary layer that will
mix downward. Additionally, seeing very little moisture upstream that
will advect into the area. Fuels remain very dry yet, with a delayed
spring green-up. Have issued an SPS to highlight the risk, but later
shifts will need to monitor closely.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY from Noon to 7 PM CDT Sunday FOR KSZ025-057-
     102>105.

MO...WIND ADVISORY from Noon to 7 PM CDT Sunday FOR MOZ001>006-
     011>015-020>022-028>030-037.

&&

DISCUSSION...Dux
AVIATION...Cutter
Hazardous weather outlook, Mar 29, 3:42 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT SAT MAR 29 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-302045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
342 PM CDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 FIRE WEATHER WILL BE A CONCERN FOR SUNDAY AS SOUTHWEST WINDS WILL
GUST TO AROUND 30 TO 40 MPH WITH RH VALUES BETWEEN 25 AND 30 PERCENT.

THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY NIGHT INTO MONDAY
MORNING...THEN AGAIN THROUGH THE DAY ON WEDNESDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

Nearby

Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.